I have been on atripla for 5 years now and I have gained about 60lb from the 120lb I used to weigh. The past eight months I have noticed that I have excess fat behind my chin. I dont take photos anymore because i hate the double chin. I am not overweight at all.
What can I do to get rid of the fat under my chin and also on the sides by my ears. I am begiining to have a pear shaped face. Is it the Atripla causing this? What regimen do you recommend for me to switch to to alleviate this problem. I am considering Liposuction or some form of surgery to get rid of this fat. My stomach is also becoming a problem but i am least worried about it because its not as bad even though its not flat as it used to be. I have heard about the new drug isentress (sp) that coulkd help with issues like these.
Fat gain with many effective HIV regimens is seen for many patients after starting treatment typically in the 5-10 pound range over first 1-2 years. Extreme increases are seen occasionally though that has not been a feature of treatment with Atripla. Fat changes may have a strong genetic component (clue can be seen by looking at fat distribution of similarly aged or older HIV- relatives). Fat problems may be modestly less with raltegravir though data is still mimimal and not long term on that. Also, there is little published data on what happens in cases such as yours (major fat gain) if switched off efavirenz to raltegravir. A good nutrition/exercise/hormone/general health evaluation is recommended to look for factors that could be contributing to fat gain and what life style and other intervention efforts might be helpful. KH